MAUDE Adverse Event Report: MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number 3504302M
Medical Device Problem Codes Off-Label Use (1494); Material Rupture (1546); Use of Device Problem (1670)
Health Effect - Clinical Codes No Code Available (3191); Insufficient Information (4580)
Date of Event 01/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Since no lot number was provided, no device history record (dhr) review could be performed.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) female patient who underwent breast reconstruction revision with a 250cc mentor tissue expander, experienced left side deflation post-operatively.As a result, the patient underwent removal on (b)(6) 2019.
 
Additional Manufacturer Narrative
On (b)(6) 2019, the mentor failure analysis lab has received the device for evaluation.On (b)(6) 2019, the product investigation was completed.Device investigation summary: during evaluation of the device it appeared intact.Leak testing revealed there was a tear measuring approximately 0.1 cm, located at the posterior view.No additional anomalies were discovered.Microscopic examination was performed.No evidence of instrument damage was observed.The manufacturing records were reviewed, and the manufacturing criteria were met prior to the release of this lot.It should be noted that as part of our quality process, each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Based on the information reported and/or the product investigation, there is no evidence that the issue is related with the manufacturing process.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On october 20, 2020, the product investigation summary was updated with the following statement: it was noticed that the device remained implanted for more than 6 months.In mentor instructions for use (ifu), tissue expanders are not intended for implantation beyond 6 months.Therefore, this device was used in an off label manner.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
After secondary review of this file performed on (b)(6) 2020, it was decided to add device code 1494 (off-label use), to more accurately capture the reported event.Per mentor's ifu for tissue expanders, these devices are not intended for use beyond six months.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Upon review, mentor has determined that there is no evidence that this device was used in a breast tissue expansion procedure as initially reported.There is currently no information regarding the type of procedure.Manufacturer¿s reference number: (b)(4), specified in h10 that the device is not confirmed to have been used in a breast tissue expansion application as initially reported.
 
Additional Manufacturer Narrative
Correction: an incorrect patient code (3191 ¿ no code available) was used for this event.The correct code has been added.Manufacturer¿s reference number: (b)(4).H6 health effect - clinical code: e2401 "insufficient information".
 
Additional Manufacturer Narrative
After additional review of this event by mentor's clinical safety and regulatory teams on 22-jul-2022, it has determined that the device was not used off-label.As a result, medical device problem code off-label use no longer applies.The device was implanted longer than six months, which is not in accordance with our instructions for use.Therefore h6 medical device problem code a23/use of device problem has been added.Manufacturer's reference number: (b)(4) h6: medical device problem code off-label use was replaced with a23/use of device problem.

Brand Name
MENTOR TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
gabriel alfageme
3041 skyway circle north
irving, TX 75038
949789-8687
MDR Report Key8392589
Report Number1645337-2019-09011
Device Sequence Number1576329
Product Code LCJ
UDI-Device Identifier00081317002383
UDI-Public00081317002383
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K842883
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3504302M
Device Catalogue Number3504302M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2019
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 02/06/2019
Supplement Date Received by Manufacturer07/22/2019
09/23/2020
10/20/2020
07/16/2021
07/28/2021
07/22/2022
Initial Report FDA Received Date03/05/2019
Supplement Report FDA Received Date08/01/2019
10/08/2020
11/05/2020
07/16/2021
08/05/2021
08/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 YR
Patient SexFemale